Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Tauberian theorems for matrix regular variation

Authors: M. M. Meerschaert and H.-P. Scheffler
Journal: Trans. Amer. Math. Soc. 365 (2013), 2207-2221
MSC (2010): Primary 40E05; Secondary 44A10, 26A12
Published electronically: October 3, 2012
MathSciNet review: 3009656
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Karamata's Tauberian theorem relates the asymptotics of a nondecreasing right-continuous function to that of its Laplace-Stieltjes transform, using regular variation. This paper establishes the analogous Tauberian theorem for matrix-valued functions. Some applications to time series analysis are indicated.

References [Enhancements On Off] (What's this?)

  • 1. A.A. Balkema (1973) Monotone Transformations and Limit Laws. Mathematical Centre Tracts 45, Mathematisch Centrum, Amsterdam, 1973. MR 0334307 (48:12626)
  • 2. A.A. Balkema and P. Embrechts (2007) High Risk Scenarios and Extremes. A geometric approach. Zurich Lecture Notes. MR 2372552 (2009d:60002)
  • 3. Ph. Barbe and W.P. McCormick (2011) Invariance principles for some FARIMA and nonstationary linear processes in the domain of a stable distribution. Probab. Theory Relat. Fields, to appear, DOI 10.1007/s00440-011-0374-3.
  • 4. Ph. Barbe and W.P. McCormick (2011) Veraverbeke's theorem at large: on the maximum of some processes with negative drift and heavy tail innovations. Extremes, 14(1), 63-125. MR 2775871
  • 5. N.H. Bingham, C.M. Goldie and J.L. Teugels (1989) Regular Variation. 2nd ed., Cambridge University Press. MR 1015093 (90i:26003)
  • 6. P. Brockwell and R. Davis (1991) Time Series: Theory and Methods, 2nd Ed., Springer-Verlag, New York. MR 1093459 (92d:62001)
  • 7. C. Curtis (1974) Linear Algebra. 3rd Ed., Allyn and Bacon, Boston. MR 0345978 (49:10704)
  • 8. W. Feller (1968) An Introduction to Probability Theory and Its Applications Vol. 2. Wiley Interscience, New York. MR 0228020 (37:3604)
  • 9. L. Jódar and J.C. Cortés (1998) Some properties of gamma and beta matrix functions. Appl. Math. Lett. 11, 89-93. MR 1490386 (99b:33002)
  • 10. M.M. Meerschaert (1988) Regular Variation in $ \mathbb{R}^k$. Proc. Amer. Math. Soc. 102, 341-348. MR 920997 (89b:26014)
  • 11. M.M. Meerschaert and H.-P. Scheffler (2001)
    Limit Distributions for Sums of Independent Random Vectors: Heavy Tails in Theory and Practice.
    Wiley Interscience, New York. MR 1840531 (2002i:60047)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 40E05, 44A10, 26A12

Retrieve articles in all journals with MSC (2010): 40E05, 44A10, 26A12

Additional Information

M. M. Meerschaert
Affiliation: Department of Statistics and Probability, Michigan State University, East Lansing, Michigan 48824

H.-P. Scheffler
Affiliation: Fachbereich Mathematik, Universität Siegen, 57068 Siegen, Germany

Received by editor(s): September 12, 2011
Published electronically: October 3, 2012
Additional Notes: Research of the first author was partially supported by NSF grants DMS-1025486, DMS-0803360, and NIH grant R01-EB012079.
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society